MAUDE Adverse Event Report: APYX MEDICAL RENUVION; J-PLASMA

APYX MEDICAL RENUVION; J-PLASMA
Model Number BVX-270B
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 07/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Extensive internal testing has ruled out this type of damage as occurring during the manufacturing or shipping processes.This issue is most likely caused by inadvertent damage to the distal end of the shaft caused by the user either during clinical use or while removing coagulum/eschar from the electrode.When skin ports are used at the incision site this could result in damage at the distal end of the handpiece due to the tight interference with the outer diameter of the shaft of the device.The damage seen during clinical use may also be caused by one or a combination of the following factors: (1) subjecting the device to unknown solvents, chemicals or disinfectants or any additional cleaning or reuses that may compromise essential material and design characteristics as well as the structural integrity of the device and lead to device failure, (2) use of a scratch pad (commonly available in surgical environments) or other abrasive materials to clean the blade, and/or (3) modifying or altering the tip of the device.The ifu gives cleaning instructions to avoid any type of abrasive damage "for optimum performance, keep the distal end of the shaft free of debris.A damp gauze pad can be used for cleaning" as well as instructions to avoid recleaning, resterilization or reuse.
 
Event or Problem Description
During clinical use in (b)(6), an unexpected stress fracture occurred on the shaft of the handpiece resulting in fragmentation.The issue was not recognized by the user and resulted in an additional medical intervention to remove the fragment from the patient.The patient recovered with no complications.

Brand Name
RENUVION
Common Device Name
J-PLASMA
Manufacturer (Section D)
APYX MEDICAL
5115 ulmerton road
clearwater, fl
MDR Report Key10351440
Report Number3007593903-2020-00023
Device Sequence Number3004987
Product Code GEI
UDI-Device Identifier00607151009458
UDI-Public00607151009458
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBVX-270B
Device Catalogue NumberBVX-270B
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2061-2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;